Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 70, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 10, 2007, 12:11 AM CDT for Okfuskee County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2007, 12:11 AM CDT (05:11 UTC)
- Expired
- Jul 10, 2007, 6:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 88 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3020 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 100511
FFWTSA
OKC107-101115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1211 AM CDT TUE JUL 10 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 615 AM CDT
* AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF PADEN TO OKFUSKEE...MOVING SOUTHEAST AT 5 MPH. RADAR
INDICATES THAT 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER
2 TO 3 INCHES WILL BE POSSIBLE THROUGH 615 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...BOLEY...CASTLE...OKEMAH...PHAROAH...BEARDEN...CLEARVIEW
AND WELEETKA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3565 9659 3564 9624 3552 9612 3528 9598
3530 9644 3551 9646 3539 9661
$$1 follow-up statement
000
WGUS74 KTSA 101120
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
618 AM CDT TUE JUL 10 2007
OKC107-101128-
OKFUSKEE OK-
618 AM CDT TUE JUL 10 2007
...THE FLASH FLOOD WARNING FOR OKFUSKEE COUNTY EXPIRED AT 615 AM
CDT...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...LIGHT RAIN
WILL CONTINUE FOR THE NEXT COUPLE OF HOURS OVER OKFUSKEE
COUNTY...BRINGING ANOTHER ONE TENTH TO ONE QUARTER OF AN INCH OF RAIN.
IF HEAVY RAIN REDEVELOPS...ADDITIONAL FLASH FLOOD WARNINGS MAY BE
NEEDED.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3565 9659 3564 9624 3552 9612 3528 9598
3530 9644 3551 9646 3539 9661
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 9:16 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 9, 9:16 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 916 PM CDT MON JUL 9 2007 .DISCUSSION... WILL LOCALLY CANCEL SEVERE THUNDERSTORM WATCH 500 WITH THIS UPDATE AS THE AIRMASS ACROSS THE REGION BEGINS TO STABILIZE WITH THE LOSS OF DAYTIME HEATING. WILL KEEP HIGH POPS OVERNIGHT FOR MUCH OF EASTERN OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS AS A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP ACROSS SOUTHERN KANSAS AND NORTH-CENTRAL OKLAHOMA AND MOVE TO THE EAST. THE THUNDERSTORM COMPLEX IS FORECAST TO DEVELOP NORTH OF A SURFACE BOUNDARY THAT IS NEAR A KEMP-KGAG LINE AS THE LOW JET INCREASES AND A MID-LEVEL SHORTWAVE SWEEPS THROUGH THE AREA. HEAVY RAIN WILL CONTINUE TO BE A CONCERN WITH 1 TO 2 INCHES OF RAIN POSSIBLE ACROSS PORTIONS OF NORTHEAST OKLAHOMA BY EARLY TUESDAY MORNING. HAVE OPTED NOT TO ISSUE A FLASH FLOOD WATCH AT THIS TIME. HOWEVER...THE SITUATION WILL BE MONITORED CLOSELY. HAVE MADE SOME MINOR ADJUSTMENTS TO TEMP...QPF AND POP GRIDS FOR TONIGHT. && .PREV DISCUSSION... /ISSUED 304 PM CDT MON JUL 9 2007/ DISCUSSION... RAIN EVENT TONIGHT AND TOMORROW IS THE MAIN FORECAST PROBLEM. STORMS ARE CURRENTLY FORMING OVER CENTRAL OKLAHOMA AND CENTRAL KANSAS. THE WRF AND GFS SHOW SIGNS OF CONVECTIVE BLOW UPS IN THEIR VORTICITY AND QPF FIELDS. THUS...IT SEEMS LIKE A GOOD BET IT WILL RAIN. CURRENT THOUGHTS ON QPF WOULD PUT TOTALS TONIGHT AND TOMORROW IN THE INCH AND A HALF RANGE. SHOULD IT BECOME OBVIOUS MORE RAIN WILL FALL A FLASH FLOOD WATCH WOULD BE MERITED. HAVE DECIDED TO PUT IT OFF BUT USERS WILL NEED TO MONITOR OUR PRODUCTS TONIGHT. AFTER TONIGHT THERE WILL BE PERIODIC CHANCES OF RAIN. THE MODELS SHOW FRONTS IN THE NEIGHBORHOOD TUEDAY NIGHT AND WEDNESDAY AND THEN AGAIN THURSDAY NIGHT AND FRIDAY. GIVEN THE TIME OF YEAR THE CURRENT MODEL TRENDS OF SWEEPING THE FRONTS THROUGH APPEARS PROBLEMATIC. IF I TRUSTED THE WRF I WOULD KEEP WEDNESDAY DRY...BUT THE GFS SUGGESTION OF CONVECTION SEEMS MORE REASONABLE. THE SAME SCENARIO OCCURS FRIDAY INTO SATURDAY. AT THIS TIME CHOSE TO KEEP SATURDAY AND SUNDAY DRY BUT THIS MAY NEED REVISITED. TEMP WISE...CLOUDS AND RAIN WILL BE A FACTOR. AM A BIT COOLER THAN MY NEIGHBORS TOMORROW...BUT I THINK THERE WILL BE ENOUGH RAIN AND CLOUDS TO HOLD THINGS DOWN A LITTLE. ALL IN ALL DID NOT STRAY TOO FAR FROM THE MAV AND MEX. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 86 70 87 / 80 80 50 20 FSM 71 86 72 89 / 60 80 50 20 MLC 72 86 72 88 / 60 80 50 20 BVO 71 86 65 86 / 80 80 50 20 FYV 69 82 67 86 / 60 80 50 20 BYV 68 80 68 83 / 50 70 50 20 MKO 71 84 71 87 / 70 80 50 20 MIO 71 84 68 85 / 70 80 50 20 F10 71 85 71 86 / 70 80 50 20 HHW 72 91 74 89 / 40 60 50 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...05 LONG TERM....10
Hazardous weather outlook, Jul 9, 10:37 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1037 PM CDT MON JUL 9 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1037 PM CDT MON JUL 9 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE AREA OVERNIGHT. ISOLATED SEVERE STORMS WILL STILL BE POSSIBLE BUT THE MAIN THREAT WILL BE HEAVY RAINFALL WHICH MAY RESULT IN LOCALIZED FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED DUE TO THE ISOLATED NATURE OF ANY SEVERE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... A SURFACE FRONT WILL MOVE INTO KANSAS AND BE A FOCUS FOR SHOWERS AND THUNDERSTORMS TUESDAY WHICH SHOULD MOVE SOUTHEAST. ALTHOUGH SOME UNCERTAINTY STILL EXISTS...THERE IS A POTENTIAL FOR LOCALLY HEAVY RAIN...MAINLY OVER THE RECENTLY FLOODED AREAS OF NORTHEAST OKLAHOMA. NORTHWESTERLY UPPER FLOW WILL PERSIST FOR MUCH OF THE WEEK...WITH THUNDERSTORM CHANCES REMAINING IN THE FORECAST THROUGH AT LEAST FRIDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... MONITOR ANY THUNDERSTORMS THE NEXT FEW DAYS FOR THE POTENTIAL OF HEAVY RAINFALL AND FLASH FLOODING. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 9, 6:12 PM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
612 PM CDT MON JUL 9 2007
OKZ057-062-063-100015-
CRAIG OK-DELAWARE OK-MAYES OK-
612 PM CDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHWESTERN DELAWARE...SOUTHEASTERN CRAIG AND NORTHEASTERN
MAYES
AT 612 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHLOETA...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHLOETA...CLEORA...BERNICE...
KETCHUM...SPAVINAW...LANGLEY AND DISNEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3634 9505 3636 9485 3663 9488 3660 9514Special weather statement, Jul 9, 6:45 PM CDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
645 PM CDT MON JUL 9 2007
OKZ075-100045-
LATIMER OK-
645 PM CDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
EASTERN LATIMER
AT 645 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PANOLA...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILBURTON...BENGAL...DAMON...PANOLA
AND RED OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3495 9532 3506 9518 3506 9492 3506 9492
3496 9494 3494 9500 3487 9500 3486 9507
3470 9505 3469 9531Special weather statement, Jul 9, 6:46 PM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
646 PM CDT MON JUL 9 2007
OKZ049-100045-
PUSHMATAHA OK-
646 PM CDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
EASTERN PUSHMATAHA
AT 646 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTH OF CLOUDY...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CLOUDY...NASHOBA...
HONOBIA...KIAMICHI AND ALBION.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3439 9540 3421 9523 3426 9505 3451 9505
3451 9494 3468 9495 3469 9505 3469 9522Special weather statement, Jul 9, 10:05 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1005 PM CDT MON JUL 9 2007
OKZ054>056-059>061-064-100400-
CREEK OK-NOWATA OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA OK-WASHINGTON
OK-
1005 PM CDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHWESTERN ROGERS...SOUTHWESTERN NOWATA...WASHINGTON...
SOUTHEASTERN OSAGE...NORTHERN CREEK...NORTHERN TULSA AND
SOUTHEASTERN PAWNEE
AT 1005 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES SOUTHWEST OF WANN TO 4 MILES WEST OF
CLEVELAND...MOVING SOUTH AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...GRAY...WANN...OOLOGAH...
TALALA...OSAGE...HOMINY...AVANT...WYNONA...WOLCO...BARNSDALL...
PERSHING...TALLANT...NELAGONEY...OKESA...SAND SPRINGS...OWASSO...
SPERRY...SKIATOOK...COLLINSVILLE...BARTLESVILLE...VERA...RAMONA...
OCHELATA...DEWEY...TERLTON...HALLETT...CLEVELAND...WESTPORT AND
MANNFORD.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3699 9581 3632 9664 3591 9641 3640 9562The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:14 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 61 min |
| Jul 9, 10:00 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 60 min |
| Jul 9, 10:05 PM CDT | Special Weather Statement | TSA | Washington | 55 min |
| Jul 9, 11:19 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 19 hr |
| Jul 9, 11:21 PM CDT | Flash Flood Warning | TSA | Creek | 6 hr |
| Jul 10, 12:42 AM CDT | Special Weather Statement | TSA | Okfuskee | 63 min |
| Jul 10, 5:09 AM CDT | Flash Flood Warning | TSA | Creek | 6 hr |
| Jul 10, 5:46 AM CDT | Flash Flood Warning | TSA | Choctaw, Pushmataha | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.